Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Piqray

Options
al36526
al36526 Member Posts: 5

Comments

  • moderators
    moderators Posts: 7,918
    Options

    @al36526, welcome to the Breastcancer.org community. We're sorry you had to find us, but glad you did!

    We cannot really help you with your question, but we hope someone else can. In the meantime, here are some recommendations and certain medicines, supplements, and foods you should avoid if you are taking Piqray: https://www.breastcancer.org/treatment/targeted-therapy/piqray

    We hope you find this helpful!

    The Mods

  • moderators
    moderators Posts: 7,918
    Options

    Bumping for @al36526's question on piqray. Anyone with experience or advice to share?

  • ninetwelve
    ninetwelve Member Posts: 328
    Options

    I haven't been on this medication, but I researched it by searching this forum for "PIK3CA". And there is a thread here called Piqray Users - What is Your Experience?

  • emac877
    emac877 Member Posts: 675
    Options

    I just found this question. I haven't seen much on here about Piqray. To answer your question, yes. I started Piqray in June and since then have lost 65 pounds because of nausea, vomiting and an easy gag reflex. This medication has wreaked havoc on my blood sugars. I was put on Jardiance, Metformin and was just started on Rybelsus to get them down. I have always had normal sugars but now am consistently at or above 200s and my A1C now classifies me as diabetic.

    I manage the bad days with compazine because zofran was too constipating and made everything worse. In terms of eating I have had to learn to eat smaller meals and learn what my gag reflex is worst with. For me it's meat a lot of the time, which is a bummer. I eat a lot of yogurt and try to keep my proteins up with protein shakes and bone broths, anything tolerable to my stomach. It's a funny thing but my meds trigger my reflex too so I have to sometimes take them one at a time with juice or an electrolyte drink like Gatorade or Powerade. I hope you found help with tolerating it. It's a pretty rough drug in my experience but it's keeping me stable right now so I tolerate the SEs.

  • al36526
    al36526 Member Posts: 5
    Options

    emac877

    I’m so glad to know I’m not the only one that piqray effected my gag reflex. Mine is to the point I cannot swallow anything but liquids. My oncologist passed it off and told me to get something for nausea. Didn’t work. I went to my hernia surgeon looking for answers and he was concerned that I had lost 30 or more pounds in 6 weeks and didn’t think it was hernia related. He had a pic line put in and started TPN feeding. When I went for my monthly shots in November the practitioner tried to convince me it was my hernia. My son and I sat there knowing it was not because I had cut my piqray dose in half for about 12 days and I could eat and swallow. They were going to lower my dose to 150 mg and because of what I have read that dose was ineffective and if that was the choice it should be discontinued. After verification with the pharmacy they are lowering it to 200 mg. Even though I have only been taking piqray since June of this year my pet scan is showing results and my ca15 3 is down to 81 and is steadily coming down.
    I hope this information helps. 🎗️🌹🌺

  • sunshine99
    sunshine99 Member Posts: 2,592
    Options

    emac, that totally sucks. I just was notified today that my MO is close to getting my TRUQAP approved. Apparently it's an alternative to Piqray, but in reading the info on it, it sounds like the SEs are very similar to Piqray. Oh, goody! I've already lost 15 pounds from the swallowing/esophageal issues. I'm afraid I won't be able to swallow this one either.

    Radiation mapping session is tomorrow. Won't start new drug until radiation is finished. PET scan showed mets extending into my stomach. I'm feeling so overwhelmed right now…